MAUDE Adverse Event Report: SUNMED HOLDINGS LLC SUNMED LLC; AIRFLOW PEDIATRIC RESUSCITATOR WITH INTEGRATED MANOMETER

SUNMED HOLDINGS LLC SUNMED LLC; AIRFLOW PEDIATRIC RESUSCITATOR WITH INTEGRATED MANOMETER
Model Number AF2140MBP
Medical Device Problem Code Pressure Problem (3012)
Health Effect - Clinical Code Decreased Level of Consciousness (4591)
Date of Event 06/24/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The manual resuscitator may be the source of abnormal fico2 elevation.This is the issue that was referred to in the field.Notification initiated on oct 11, 2023.In addition, the fda medwatch report was received.
 
Event or Problem Description
Patient presentation: an unresponsive patient, helmeted driver of a motorcycle struck by another vehicle at a high rate of speed then struck and run over by an additional vehicle, was assessed with a glasgow coma scale (gcs) score of 3, indicative of severe consciousness impairment.Medical interventions: rapid sequence intubation (rsi) was performed to establish airway patency.The endotracheal tube (ett) was ventilated with an adult sunmed (af2140mbp) manual resuscitator with a manometer, positive end-expiratory pressure (peep) valve set at 5 cmh2o, heat and moisture exchange filter (hmfe), in-line end-tidal co2 (etco2) sensor and connected to a 15 l/min oxygen source.Fic02 elevation issue: while using the sunmed manual resuscitator, the patient's fraction of inspired co2 (fico2) levels increased until the clinical team placed the patient on a ventilator.This increase began at 14:38.36 (figure 1) and peaked at 20 mmhg at 14:42.13 (figure 2).Fico2 levels fluctuated between 10 and 20 mmhg (figure 3) until the patient was transitioned to a ventilator at 14:49.51.The elevation in fico2 resolved once the ventilator was initiated (figure 4).Product problem: suspicions arise that the manual resuscitator may be the source of the abnormal fic02 elevation.The fic02 increase poses a risk of hypercapnia, which can significantly impact the patient's bodily functions, physical well-being, and potentially lead to life-threatening consequences.Furthermore, this inconsistency raises concerns regarding adherence to performance specifications and user expectations.Patient outcome: the patients outcome is unknown, as care was handed over to another provider.
 
Additional Manufacturer Narrative
The manual resuscitator may be the source of abnormal fico2 elevation.This is the issue that was referred to in the field notification initiated on oct 11, 2023.In addition, the fda medwatch report was received.The complaint of "the manual resuscitator may be the source of abnormal fico2 elevation" regarding part af2140mbp was confirmed to be associated with ncmr-02506.A resolution letter was not requested by the customer.
 
Event or Problem Description

Brand Name
SUNMED LLC
Common Device Name
AIRFLOW PEDIATRIC RESUSCITATOR WITH INTEGRATED MANOMETER
Manufacturer (Section D)
SUNMED HOLDINGS LLC
2710 northridge dr nw suite a
grand rapids MI 49544
Manufacturer (Section G)
SUNMED HOLDINGS LLC
2710 northridge dr nw suite a
grand rapids MI 49544
Manufacturer Contact
melissa brickley
2710 northridge dr nw suite a
grand rapids, MI 49544
6162598415
MDR Report Key18592409
Report Number1314417-2024-00006
Device Sequence Number8123530
Product Code BTM
UDI-Device Identifier10889483088111
UDI-Public10889483088111
Combination Product (Y/N)N
Initial Reporter StateAZ
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 01/25/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberAF2140MBP
Device Catalogue NumberAF2140MBP
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/26/2023
Supplement Date Received by Manufacturer12/26/2023
Initial Report FDA Received Date01/26/2024
Supplement Report FDA Received Date02/23/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown